Record number :
1556298
Title of article :
Efficient long-time computations of time-domain boundary integrals for 2D and dissipative wave equation
Author/Authors :
Banjai، نويسنده , , Lehel and Gruhne، نويسنده , , Volker، نويسنده ,
Issue Information :
روزنامه با شماره پیاپی سال 2011
Pages :
14
From page :
4207
To page :
4220
Abstract :
Linear hyperbolic partial differential equations in a homogeneous medium, e.g., the wave equation describing the propagation and scattering of acoustic waves, can be reformulated as time-domain boundary integral equations. We propose an efficient implementation of a numerical discretization of such equations when the strong Huygens’ principle does not hold. e numerical discretization, we make use of convolution quadrature in time and standard Galerkin boundary element method in space. The quadrature in time results in a discrete convolution of weights W j with the boundary density evaluated at equally spaced time points. If the strong Huygens’ principle holds, W j converge to 0 exponentially quickly for large enough j . If the strong Huygens’ principle does not hold, e.g., in even space dimensions or when some damping is present, the weights are never zero, thereby presenting a difficulty for efficient numerical computation. s paper we prove that the kernels of the convolution weights approximate in a certain sense the time domain fundamental solution and that the same holds if both are differentiated in space. The tails of the fundamental solution being very smooth, this implies that the tails of the weights are smooth and can efficiently be interpolated. Further, we hint on the possibility to apply the fast and oblivious convolution quadrature algorithm of Schädle et al. to further reduce memory requirements for long-time computation. We discuss the efficient implementation of the whole numerical scheme and present numerical experiments.
Keywords :
Long-time computation , wave equation , boundary element method , Convolution quadrature
Journal title :
Journal of Computational and Applied Mathematics
Serial Year :
2011
Link To Document :
بازگشت